MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SYNERGY TORIC II; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS SYNERGY TORIC II; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW375
Medical Device Problem Codes Crack (1135); Scratched Material (3020)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Explant date: if explanted, give date: not applicable, as lens remains implanted.The device is not returning as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a doctor was implanting an intraocular lens (iol) in the patient's right eye, and the iol was scratched.It appears that the cartridge tip was bent/ giving some resistance when twisting out.Nevertheless, the suspect iol was implanted in patient's eye as scratch is on the outer perimeter.Surgeon is planning to see how patient does, if he can see and will then decide if the surgeon will explant it.No vitrectomy and no sutures, but slightly enlarge the wound to 2.7mm from 2.4mm.Post op week 1 he is doing well, he doesn't see the crack as it is out of his primary visual axis.He is 20/25 and j1.No other information was provided.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: mar.16, 2022.Section h3.Device evaluated manufacturer? yes.Device evaluation: no intraocular lens (iol) was received as part of this return therefore, no product evaluation could be performed on the lens.However, visual inspection under magnification revealed that the handpiece was received with the plunger rod partially advanced.A stress mark that deformed the shape of the cartridge tip was observed, which is out of specification.No further issues were identified.The complaint issue "dc-cartridge tip cracked/damaged" was confirmed; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: section h6: as part of an internal review of our mdrs it was identified that the initial report incorrectly coded 4582-no clinical signs, symptoms or conditions.The correct code is as follows.Section h6: incision enlargement, health effect - clinical code 4581 - appropriate clinical signs, symptoms, conditions term / code not available.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYNERGY TORIC II
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13595907
Report Number3012236936-2022-00500
Device Sequence Number16627025
Product Code MFK
UDI-Device Identifier05050474752740
UDI-Public(01)05050474752740(17)250120
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2025
Device Model NumberDFW375
Device Catalogue NumberDFW375U055
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer04/26/2022
08/31/2022
Initial Report FDA Received Date02/24/2022
Supplement Report FDA Received Date04/26/2022
09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexMale
Patient Weight68 KG
Patient EthnicityNon Hispanic
Patient RaceAsian